Funnel Cloud, Polk
- When
- May 10, 3:10 PM CST
- Where
- Polk County, 2 mi S of Onalaska
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.793, -94.830 (the zone’s center; the record gives no point)
Three separate waterspouts on Lake Livingston.
6 hail, 2 lightning, 1 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 10, 1:30 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT WED MAY 10 2006 .DISCUSSION... FRONT CURRENTLY LOCATED FROM CROCKETT TO BRENHAM MOVING SOUTH AT AROUND 25 MPH. APPEARS CONVERGENCE ALONG THE BOUNDARY IS ASSISTING THE CAP ERODE AND BROKEN LINE OF PRECIP IS DEVELOPING ALONG THE BOUNDARY. EXPECT IT TO FILL IN AND FURTHER INTENSIFY AS IT APPROACHES THE COAST. ATMOS AHEAD OF THE FRONT IS POTENTIALLY EXTREMELY UNSTABLE WITH CAPES >5000 AND LIS -7 TO -11. SEVERE STORMS ARE LIKELY WITHIN THE LINE WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. ASSUMING CURRENT MOVEMENT HOLDS...ANTICIPATE THE LINE TO BE FROM ROUGHLY MOSS HILL TO DOWNTOWN HOUSTON TO EL CAMPO AROUND 430PM AND OFF THE COAST EARLY THIS EVENING. IMPROVING CONDITIONS AND COOLER TEMPS POST FROPA TONIGHT. VERY NICE WX ON TAP FOR THE MAJORITY OF THE NEXT 7 DAYS. SFC HIGH PRES WILL MOVE EAST OF THE REGION LATE FRIDAY ALLOWING AN ONSHORE TO RESUME FRI ALONG WITH A BRIEF WARMING TREND. MID LEVEL TROF BECOMES ANCHORED OVER THE EASTERN US AS RIDGE BUILDS ACROSS THE ROCKIES. THIS FAVORABLE UPPER LEVEL PATTERN SHOULD ALLOW ANOTHER FRONT TO MOVE THROUGH ON SUNDAY. DOUBT THERE WILL BE ENOUGH TIME TO GET MUCH MOISTURE BACK INTO THE AREA PRIOR TO THE FRONT ARRIVING...SO WILL MAINTAIN THE LOW POPS ALREADY IN THE FCST IN ASSOCIATION WITH THE FROPA. NW FLOW ALOFT SHOULD PERSIST INTO THE MIDDLE OF NEXT WEEK WHICH WILL PROVIDE DRY CONDITIONS WITH OVERNIGHT LOWS IN THE UPPER 50S-LOW 60S AND AFTN HIGHS BETWEEN 80-85. 47 && .MARINE... FRONT WILL APPROACH EARLY THIS EVENING USHERING AN OFFSHORE FLOW WHICH WILL STRENGTHEN BY LATE EVENING/MIDNIGHT. WE WILL CONTINUE SCEC FOR WATERS EARLY EVENING...THEN SCA OVERNIGHT. WAVE HEIGHTS SHOULD PICK UP 7-8 FEET SOUTHERN FRINGES OF COASTAL WATERS BY TOMORROW MORNING. WAVE HEIGHTS FALLING MID/LATE MORNING THURSDAY WITH OFFSHORE FLOW DECREASING IN STRENGTH AND BECOMING NORTHEAST. ONSHORE FLOW RETURNING LATER FRIDAY. NEXT FRONT MOVING ACROSS CWFA SATURDAY NIGHT AND AGAIN EXPECT OFFSHORE FLOW ON SUNDAY. 37 && .AVIATION... CEILINGS RUNNING NEAR 3KFT CENTRAL AND SOUTHERN PART OF CWFA. HAZE STILL RESTRICTING VISIBILITIES IAH AND TO A LESSER EXTENT HOU. BELIEVE THIS WILL IMPROVE AS WIND VEERS TO WEST/NORTHWEST W/PRE-FRONTAL FRONT APPROACHING. FRONT SHOULD APPROACH IAH AROUND 4 PM AND SHOULD BE MOVING ACROSS COASTAL WATERS DURING THE EVENING. SURROUNDING SOUNDINGS THIS MORNING INDICATED VERY HIGH CAPES ABOUT 5000 J/KG TO EAST OF CWFA AND OVER 7000 J/KG TO THE SW (CRP). MODEST CAPPING EAST AND STRONG CAPPING SOUTH/SOUTHWEST OF CWFA. UPPER LEVEL JET PRODUCING SCATTERED CONVECTION OVER COASTAL WATERS EARLY THIS AFTERNOON. LOW CLOUD CEILINGS BECOMING SCATTERED ONCE FRONT PASSES THROUGH WITH VFR CONDITIONS EXPECTED OVERNIGHT. 37 .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 83 52 87 60 / 0 0 0 0 0 HOUSTON (IAH) 58 85 54 85 62 / 30 0 0 0 0 GALVESTON (GLS) 66 80 64 81 70 / 50 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS AND GULF 0-60 NM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT WED MAY 10 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-111100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 600 AM CDT WED MAY 10 2006 ...SLIGHT RISK OF SEVERE WEATHER EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AS THE FRONT MOVES SOUTHWARD. VERY WARM TEMPERATURES AND ABUNDANT MOISTURE WILL PRODUCE A VERY UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS TODAY. ANY THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE SEVERE. THE GREATEST THREAT OF SEVERE WEATHER IS LIKELY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE WITH SEVERE STORMS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH FROM NORTH TO SOUTH TONIGHT AS THE FRONT MOVES THROUGH THE REST OF THE AREA THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY. A WEAK COLD IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS SATURDAY NIGHT INTO SUNDAY PROVIDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The Houston radar (KHGX), 149 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
6 hail, 2 lightning, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Three separate waterspouts on Lake Livingston.
Lightning strike caused minor damage to a home.
Penny size hail.
Penny size hail.
Golf ball size hail.
Penny size hail.
Penny size hail.
Lightning strike caused a house attic fire that produced minor damage.
Tornado at FM 360 and Old Needville-Fairchilds Road caused little damage.
Quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509640, 5509648, 5509641, 5509642, 5509643, 5509644, 5509646, 5509649, 5509645, 5509647.